MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J495G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: it was reported that "dr.Has had a problem with the j495 5-0 suture that she uses for some of her procedures.The needle has popped off a number of times." please confirm the number of procedures affected by this issue.4-5 different procedures.If possible, please confirm the number of "pop-offs" per procedure.1-3 can you identify the lot number of the products that were used? slmsjz, rpmdll when did the needle detach/pull off from the suture (in the package, during removal from the package, during handling before use on patient or during use on the patient)? please specify during procedure, while running the suture.Are the devices or samples from the same lot available for analysis? if yes, to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number) yes, (b)(6) please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) (b)(6), practice director, practice director.Possible lots: slmsjz, rpmdll.Events reported via: mwr-05032024-0001587303, mwr-05032024-0001587304, mwr-05032024-0001587305.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery in 2024 and suture was used.During the procedure, the customer reported that dr.Harrington has had a problem with the j495 5-0 suture that she uses for some of her procedures.The needle has popped off a number of times.They have tried different lot numbers with no fix.They pulled out one each of the j495, a 4-0 j496 and a 6-0 j492 and tested them by pulling on the suture until needle pop off.There was a significant ease of pop off with this 5-0 than the other two sutures.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4), this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following are reported possible batch numbers associated with this event: lot slmsjz : expiration date: sep/30/2027 date of mfg.: oct/28/2022.Lot rpmdll : expiration date: nov/30/2026 date of mfg.: dec/8/2021.A review of the manufacturing record evaluation for the possible batch number was performed for the finished device lot, and no non-conformances were identified.

Brand Name
VCL CT BRD UD 18IN 5-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18841020
Report Number2210968-2024-02446
Device Sequence Number7214556
Product Code GAM
UDI-Device Identifier10705031040557
UDI-Public10705031040557
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ495G
Device Lot NumberSLMSJZ, RPMDLL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown